Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 52, NWS Miami, FL

April 12, 2021

NWS Miami, FL issued this special marine warning at Apr 12, 2021, 12:58 AM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2021, 12:58 AM EDT (04:58 UTC)
Expired
Apr 12, 2021, 1:30 AM EDT
In force
32 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Apr 11, 7:49 PM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 11, 7:49 PM EDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
749 PM EDT Sun Apr 11 2021

.AVIATION(00Z TAFS)...

Scattered showers and periodic MVFR ceilings are possible tonight
with shower chances lingering into the first half of Monday.
Thereafter look for clearing/dry conditions for the remainder of
the TAF period.

.UPDATE...

Cleared the remainder of our area from the Severe Thunderstorm
Watch now that the storms have moved offshore. The severe threat
across South Florida has ended.

&&

.PREV DISCUSSION... (Issued 628 PM EDT Sun Apr 11 2021)

UPDATE...

A forward propagating mesoscale convective system continues to
drift southward with time, presently over southern portions of
Miami-Dade County. Much of the airmass in the wake of this system
is worked over due to convective overturning processes that have
caused cool air to descend to the surface, allowing for present
temperatures in the low/mid 60s region-wide. Lingering
light/moderate rainfall is possible overnight behind this system
due to modest synoptic forcing for ascent. While the severe
thunderstorm risk is waning with time, isolated thunderstorms
cannot be ruled out overnight.

PREV DISCUSSION... (Issued 235 PM EDT Sun Apr 11 2021)

.Severe Thunderstorm Watch Until 8 PM...

SHORT TERM...

Through Monday...

The shortwave responsible for initiating the MCS moving through the
region today will pivot through the Southeast and into the western
Atlantic through tomorrow. The synoptic cold front is forecast to
pass through south Florida with the wave passage tomorrow, clearing
out any remnant showers by late in the afternoon.

Showers are developing locally as strong southwesterly flow
transports moisture over the differential heating boundary caused by
leading stratiform from the upstream MCS. Strong theta-e advection
and robust destabilization is priming the region for severe
convection as the leading edge of the MCS' cold pool reaches south
Florida. Scattered, more discrete storms that form along the heating
boundary could produce large hail and damaging winds where favorable
thermodynamics intersect with increasing shear. As the main line of
storms passes, the main threat will be damaging winds, but embedded
circulations along the line could produce a tornado or two as well.
A bit after sunset, the line should clear our land areas with just
areas of light to moderate rain remaining.

Tomorrow's forecast will likely be messied by a remnant MCV or at
least a modified airmass associated with the trailing part of the
MCS that will advect into the region overnight. Generally speaking
there's more uncertainty in the forecast for tomorrow, but there's
certainly a potential for a few storms along the front, and with
favorable lapse rates and strong deep-layer shear, a damaging wind
gust or some hail cannot be ruled out. For now, the threat appears
much lower than for today.

LONG TERM...

No meaningful changes to the extended forecast. Previous
discussion follows.

PREV DISCUSSION... (Issued 314 AM EDT Sun Apr 11 2021)

Tuesday and Wednesday...

High pressure swiftly builds back into the region, restoring
drier conditions for at least the first portion of the extended
period. Furthermore, with the axis of the ridge sliding to our
east, flow across the area should also quickly reorient out of the
east and then southeast by mid-week. The addition of an onshore
component will aid in keeping seasonable to slightly above normal
temperatures around through the forecast period.

Thursday through Saturday...

Winds continue to veer out of the south to southwest around late
week, enhancing moisture across South Florida ahead of the next
frontal boundary. Guidance currently depicts the front briefly
becoming stationary across Central FL by the end of week and then
oozing across South Florida through the weekend as a digging
shortwave trough gives the boundary the southward momentum it
needs. Therefore, an uptick in rain and thunder chances is
expected, mainly for the Lake region, east coast metro, and
adjacent Atlantic waters each afternoon. Although, confidence
remains rather low regarding the specifics with the lack in
consensus between global models the past few forecast cycles.
Thus, have not strayed from guidance, keeping generally 20-30%
POPs during this time. Will continue to monitor how the pattern
evolves and examine the finer details as they come into better
focus.

AVIATION(18Z TAFS)...

In general VFR is expected through the remainder of the day,
however, IFR/LIFR restrictions are likely during periods of heavy
rain and thunderstorms that are expected at all terminals this
afternoon/evening. Gusty southwest winds, turning northerly and
remaining gusty are expected through the day in advance of, and
behind a line of storms. In the wake of the main line of storms,
periods of rain and MVFR ceilings should be expected through the
night and possibly into the morning tomorrow.

MARINE...

A large area of thunderstorms is forecast to move across our Lake
and Atlantic waters this afternoon through the evening. Just ahead
of these storms, but mostly in their wake, Advisory conditions are
now forecast. Winds will gradually subside through the night, likely
falling below headline levels by morning Monday.

BEACHES...

There is a high risk of rip currents along Atlantic and Gulf beaches
through late tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            71  87  68  85 /  70  50   0   0
West Kendall     71  89  66  87 /  70  50   0   0
Opa-Locka        70  87  65  85 /  70  50   0   0
Homestead        69  87  66  83 /  70  50   0   0
Fort Lauderdale  71  86  69  84 /  70  40   0   0
N Ft Lauderdale  71  85  67  83 /  70  40   0   0
Pembroke Pines   70  87  66  86 /  70  50   0   0
West Palm Beach  68  85  65  83 /  50  30   0   0
Boca Raton       70  87  66  85 /  60  30   0   0
Naples           70  84  65  86 /  60  30   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT Monday for FLZ069-168-172-
     173.

AM...Small Craft Advisory until 2 AM EDT Monday for AMZ610-630-650-
     651-670-671.

GM...None.
&&

Update/Aviation...SPM
Tonight/Monday and Marine...Bhatti
Monday Night through Sunday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 11, 10:16 AM EDT, 14 hours 42 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1016 AM EDT Sun Apr 11 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1016 AM EDT Sun Apr 11 2021

...SCATTERED TO NUMEROUS SEVERE STORMS POSSIBLE TODAY...
...HAZARDOUS MARINE AND BEACH CONDITIONS TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous severe thunderstorms will be
possible across all of South Florida today. Ensure severe weather
safety plans are in order, and have a way to receive warnings.

Wind: Damaging wind gusts of 60 mph or greater will be possible with
thunderstorms today. In addition, elevated winds across the local
waters will be hazardous for boating today.

Hail: Damaging hail of 1-inch or greater will be possible with the
stronger thunderstorms today.

Waterspouts: Waterspouts will be possible across all local waters
today, with the greatest risk across the Atlantic, Biscayne Bay, and
Lake Okeechobee waters.

Tornadoes: A few tornadoes will be possible with the stronger
thunderstorms todays, with the greatest risk along the east coast
metros.

Flooding: Flooding of roadways and low-lying areas will be possible
with repeated rounds of heavy showers and thunderstorms today.

Rip currents: There is a high risk of rip currents for all South
Florida beaches.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A few strong thunderstorms are possible on Monday. Lightning, heavy
rainfall, gusty winds, and hail are the primary hazards.

A High Risk of rip currents is likely along most of the Atlantic
beaches through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Apr 11, 7:00 PM EDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Miami FL
700 PM EDT Sun Apr 11 2021

FLZ075-173-174-112345-
Mainland Monroe FL-Far South Miami-Dade County FL-
Coastal Miami Dade County FL-
700 PM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 745 PM EDT...

* At 700 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Flamingo, moving east at 25
  mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Northwest Cape Sable, Middle Cape Sable, Mahogany Hammock, Ocean
  Reef, Everglades National Park and North Key Largo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern and southwestern Florida.

LAT...LON 2512 8113 2513 8117 2541 8123 2530 8018
      2530 8039 2524 8043 2521 8050 2520 8050
      2521 8057 2523 8052 2524 8054 2523 8054
      2524 8055 2524 8057 2516 8065 2514 8078
      2518 8081
TIME...MOT...LOC 2300Z 283DEG 47KT 2525 8095

CWC
Local storm report, Apr 11, 8:25 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
825 PM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 SSW CUTLER RIDGE      25.58N 80.37W
04/11/2021                   MIAMI-DADE         FL   PUBLIC

            RELAYED VIA BROADCAST MEDIA. LANAI
            DESTROYED. GUTTERS ALSO REMOVED SURROUNDING
            THE LANAI. TIME ESTIMATED FROM RADAR.

&&

SPM
Special weather statement, Apr 11, 10:02 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Miami FL
1002 PM EDT Sun Apr 11 2021

FLZ066-069-070-120245-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
1002 PM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND SOUTH
CENTRAL HENDRY COUNTIES UNTIL 1045 PM EDT...

* At 1002 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Golden Gate, or near Naples,
  moving northeast at 50 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee,
  Belle Meade, Orangetree, Golden Gate, East Naples, Lely Resort,
  Hendry Correctional, Big Corkscrew Island, Vineyards, Naples Park,
  Marco Island Airport, Naples Manor, West Toll Gate On Alligator
  Alley, North Naples, Pelican Bay and Corkscrew Swamp Sanctuary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8157 2644 8156 2652 8123
      2613 8115 2597 8174 2610 8181 2626 8185
TIME...MOT...LOC 0202Z 243DEG 42KT 2615 8171

AR
Special weather statement, Apr 12, 12:00 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Miami FL
1200 AM EDT Mon Apr 12 2021

FLZ069-070-120445-
Coastal Collier County FL-Inland Collier County FL-
1200 AM EDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
1245 AM EDT...

* At 1159 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Naples, moving east at 50 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco
  Island Airport, Naples Manor, Golden Gate, East Naples, Lely
  Resort, West Toll Gate On Alligator Alley, Vineyards, Royal Palm
  Hammock, North Naples, Pelican Bay, Lely, Rookery Bay Aquatic
  Preserve, South Blocks Golde, Picayune Strand State Forest, Port Of
  The Island and Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2624 8182 2619 8141 2587 8151 2589 8172
      2610 8181
TIME...MOT...LOC 0359Z 287DEG 42KT 2611 8182

AR
Special weather statement, Apr 12, 12:23 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
1223 AM EDT Mon Apr 12 2021

FLZ069-070-075-120515-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
1223 AM EDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES UNTIL 115 AM EDT...

* At 1223 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Royal Palm Hammock, or 12 miles
  northwest of Everglades City, moving east at 45 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Everglades City, Chokoloskee, Plantation Island, Carnestown, Big
  Cypress National Preserve, Copeland, Miles City, Fakahatchee Strand
  State Preserve, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2587 8151 2627 8139 2611 8092 2562 8106
      2565 8115 2578 8126
TIME...MOT...LOC 0423Z 287DEG 41KT 2601 8151

AR
Local storm report, Apr 12, 12:43 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1243 AM EDT MON APR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     1 ENE BOCA RATON        26.37N  80.08W
04/11/2021                   PALM BEACH         FL   BROADCAST MEDIA

            DELAYED REPORT... BROADCAST MEDIA REPORTED A LARGE
            DOWNED TREE SPLIT ACROSS THE ROADWAY FROM A SEVERE
            THUNDERSTORM NEAR THE INTERSECTION OF N DIXIE HIGHWAY
            AND NE 20TH STREET.

&&

EVENT NUMBER MFL2100013

HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:02 PM EDTSpecial Weather StatementMFLCollier43 min
Apr 11, 11:28 PM EDTSpecial Marine WarningMFL47 min
Apr 12, 12:00 AM EDTSpecial Weather StatementMFLCollier45 min
Apr 12, 12:10 AM EDTSpecial Marine WarningMFL50 min
Apr 12, 12:23 AM EDTSpecial Weather StatementMFLCollier52 min
Apr 12, 1:01 AM EDTSpecial Weather StatementMFLMiami-Dade44 min
Apr 12, 1:11 AM EDTSpecial Weather StatementMFLMonroe34 min
Apr 12, 1:27 AM EDTSpecial Weather StatementMFLMiami-Dade48 min
Apr 12, 4:40 AM EDTRip Current StatementMFLPalm Beach15 hr
Apr 12, 7:00 AM EDTSpecial Weather StatementMFLPalm Beach45 min
Apr 12, 8:24 AM EDTSpecial Marine WarningMFL51 min
Apr 12, 3:33 PM EDTSpecial Weather StatementMFLBroward42 min
Apr 12, 4:15 PM EDTSpecial Weather StatementMFLMiami-Dade45 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.